Rachel asked in HealthMental Health · 7 years ago

Has anyone stopped taking Zoloft (sertraline) after only 2 days due to horrible side effect?

I was prescribed .25mg of sertraline to control my panic disorder on Thurs. I have only taken .25 mg both Friday and today (sat). I feel completely anxious constantly, very nauseous, dizzy, spaced out, etc. I know these will pass BUT I've decided that this is not for me. I am going to always have lorazepam on me just in case of a severe panic attack with the combination of psychological help (CBT, counseling, exposure therapy). Now my main question is: CAN I JUST STOP TAKING IT AFTER ONLY 2 PILLS OF .25MG. WITHOUT ANY HARMFUL WITHDRAWAL EFFECTS.

I've heard that b/c I'm experiencing these side effects, my body is not used to it therefore I will not withdrawal but might take a few days to return to "normal" again. Please advise! Thanks!

5 Answers

Relevance
  • Favorite Answer

    You'll be fine, that is a relatively low dose, I have been on/off/on/off a million times, I'm still alive and relatively sane, so I suspect you will be fine. Might be a little tired or loopy, kind of out of it, but then again, that's how it feels when your getting on it too. There really is no harmful side affects that are actually life threatening besides feeling like a total load of crap for weeks but I was on it for 3 years when they stopped me, I tapered but it didn't seem to matter whether I tapered or just quit, I've done both and neither are pretty. Get off and stay off, I hate that stuff.

    Source(s): Me
  • Sheila
    Lv 4
    4 years ago

    Yes, I use to take 150 milligrams of zoloft for depression also. I don't know how long your mother has been taking zoloft but it is suppose to be gradually taken off. It's a psycho tropic med. the 150 milligram is suppose to be reduced to a lesser gram and eventually be taken off. So, if she is or was using it for a long time, then I think she became addicted to it. Sometimes people can continue to use it but won't admit abusing it. No, When I got off of it cold-turkey I didn't have no side affect what so ever. For her high blood pressure she needs to take blood pressure pills like procardia or something like that. Aspirins or motrin for headaches depending on how intense the headache is and for dizziness, that's in the high blood pressure catagory. Depression is when you are feeling down about something. So, no I don't believe any of these affects have anything to do Zoloft.

  • 7 years ago

    Hi, yes you can stop them i know this as i am taking the same as you although im fine with them, it would be a different story if you had been taking them for a month or more but 2 days is nothing to worry about however one side affect is feeling sick i do at times but to feel spaced out isn't right. See you gp to get them changed & don't worry you'll be fine. take carex

  • Anonymous
    7 years ago

    You can't become dependent on a drug in 2 days. Any instability will be your own worries or leftover problems as the drug gets out of your system which will take a couple of days or longer, depending on the drug (I dunno offhand what the halflife is of zoloft, but pretty short, I think and you can look it up).

    In addition, the lucinda bassett program is helpful to many, my social worker says, and you can get it used on ebay, but be sure the seller includes the wrokbooks. Also, there are many meditations on youtube for free.

  • How do you think about the answers? You can sign in to vote the answer.
  • 7 years ago

    No, that is NOT a good idea. Your body is still adjusting to the medication and if you take yourself off of it, it WILL react negatively. If you really feel that you need to stop taking the medication, please consult a professional.

Still have questions? Get your answers by asking now.